Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 372, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 3, 2000, 10:25 PM CDT for Johnson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 10:25 PM CDT (03:25 UTC)
- Expired
- Jun 3, 2000, 11:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 21 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 040327
SVRFTW
TXC251-040430-
BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT SAT JUN 3 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1130 PM CDT.
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR CRESSON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID FLOODED LOW WATER AREA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBE_R...A SEVERE THUNDERSTORM CAN PRODUCE .DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3256 9756 3255 9763 3248 9762 3237 9742
3254 9730What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:50 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 6:50 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 650 PM CDT SAT JUN 3 2000 AVIATION DISCUSSION... EXPECT TO SEE SCATTERED SHOWERS THIS EVENING ACROSS THE REGION...THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD AS MIDNIGHT APPROACHES. OUTSIDE OF SHOWERS/THUNDERSTORMS...EXPECT VFR CONDITIONS TO PREVAIL THIS EVENING. CEILINGS WILL DETERIORATE TO GENERAL MVFR CATEGORY AFTER MIDNIGHT...AS PRECIPITATION BECOMES MORE WIDESPREAD. 58 300 PM CDT SAT JUN 3 2000 PUBLIC FORECAST DISCUSSION... ACCORDING TO SATELLITE IMAGERY...LOW PRESSURE SYSTEM WAS CENTERED NEAR BIG SPRING WITH WEAK SHORTWAVE NEAR DALLAS. AS THE SHORTWAVE EXITS EAST...CLOUDS WILL THIN OUT A BIT FOLLOWED BY AN INCREASE IN SURFACE HEATING...WHICH SHOULD ENHANCE CONVECTION LATER TODAY. DEEP MOISTURE IN VERTICAL SUGGEST RAINFALL POTENTIAL COULD BE HEAVY OVER LARGE PORTION OF N CNTRL TX. BY NIGHTFALL...PRECIPITATION COULD INTENSIFY GIVEN THE TROPICAL NATURE OF THE SYSTEM. MANY WRN COUNTIES RECEIVED CONSIDERABLE RAINFALL DURING THE PAST 24 HOURS. SOILS ACROSS MUCH OF THE RED RIVER COUNTIES ARE STILL MOIST FROM THE MEMORIAL WEEKEND...ACCORDING TO LATEST FLASH FLOOD GUIDANCE. AS A RESULT...A FLASH FLOOD WATCH WILL BE NECESSARY FOR MUCH OF N CNTRL TX TONIGHT...AND WILL PROBABLY NEED TO BE REDEFINED FOR SATURDAY AND SATURDAY NIGHT AS THIS SLOW-MOVING SYSTEM SLIDES EAST. IN THE EXTENDED PERIOD...WELL KEEP POPS OVER THE ERN ZONES TO ACCOUNT FOR THE TRAILING EDGE OF THE SYSTEM. THE HIGH PRESSURE RIDGE GRADUALLY BUILDS OVERHEAD AND BRINGS US CLOSER THE NORMAL TEMPERATURES. IF THE MRF SOLUTION PANS OUT... DFW 70/84/67/85 +852 ACT 71/86/68/88 8753 64 .FTW...FLASH FLOOD WATCH TONIGHT FOR MOST OF N CNTRL TX.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 8:34 PM CDT | Tornado Warning | FWD | Parker | 41 min |
| Jun 3, 9:11 PM CDT | Tornado Warning | FWD | Parker | 64 min |
| Jun 3, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 3, 10:13 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 32 min |
| Jun 3, 10:17 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 3, 10:36 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 3, 10:57 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 12:37 AM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson | 3 hr |
| Jun 4, 1:09 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Jun 4, 1:33 AM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 4, 1:50 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 2:14 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 3:21 AM CDT | Flash Flood Warning | FWD | Collin, Hopkins, Hunt | 3 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 3:36 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jun 4, 3:48 AM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
| Jun 4, 3:59 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 4, 4:55 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 4, 6:00 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 3 hr |
| Jun 4, 6:04 AM CDT | Flash Flood Warning | FWD | Hill, Navarro | 3 hr |
| Jun 4, 7:55 AM CDT | Flash Flood Warning | FWD | Johnson | 2 hr |
| Jun 4, 9:00 AM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jun 4, 9:28 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 4, 10:30 AM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 10:58 AM CDT | Flash Flood Warning | FWD | Hopkins | 4 hr |
| Jun 4, 11:35 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 4, 11:58 AM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Jun 4, 1:29 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jun 4, 5:52 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.